Alert archive / New York / Winter Weather Advisories in 2012

Winter Weather Advisory 14, NWS Buffalo, NY

December 16, 2012Lewis County, New York

NWS Buffalo, NY issued this winter weather advisory at Dec 16, 2012, 3:37 AM EST for Lewis County, New York. It took effect at Dec 16, 2012, 7:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2012, 3:37 AM EST (08:37 UTC)
In effect from
Dec 16, 2012, 7:00 AM EST
Expired
Dec 16, 2012, 9:57 AM EST
In force
3 hr
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WWUS41 KBUF 160837
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
337 AM EST SUN DEC 16 2012

NYZ008-161645-
/O.NEW.KBUF.WW.Y.0014.121216T1200Z-121217T0500Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
337 AM EST SUN DEC 16 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT FROM 7 AM
THIS MORNING TO MIDNIGHT EST TONIGHT. 

* LOCATIONS...LEWIS COUNTY.

* TIMING...TODAY THROUGH MIDNIGHT.

* HAZARDS...A WINTRY MIX OF SNOW...SLEET...AND FREEZING RAIN.

* ACCUMULATIONS...LESS THAN AN INCH OF SNOW OR SLEET...LESS THAN A
  TENTH OF AN INCH OF ICE.

* TEMPERATURES...AROUND FREEZING.

* IMPACTS...A WINTRY MIX WILL RESULT IN SLICK ROADS IN SOME
  LOCATIONS. TEMPERATURES WILL REMAIN NEAR FREEZING THROUGH THIS
  EVENING. WHILE PRECIPITATION WILL BE LIGHT...IT ONLY TAKES TRACE
  AMOUNTS OF ICE TO MAKE UNTREATED ROADWAYS VERY SLICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW,
SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER
IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

APFFEL
1 follow-up statement
190 
WWUS41 KBUF 161457
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
957 AM EST SUN DEC 16 2012

NYZ008-161600-
/O.CAN.KBUF.WW.Y.0014.000000T0000Z-121217T0500Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
957 AM EST SUN DEC 16 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS ALL OF LEWIS COUNTY
THIS MORNING...ENDING THE RISK OF FREEZING RAIN.

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Dec 15, 11:39 PM EST, 3 hours 58 minutes earlier.

Area forecast discussion, Dec 15, 11:39 PM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1139 PM EST SAT DEC 15 2012

.SYNOPSIS...
LOW PRESSURE WILL MOVE INTO THE CENTRAL GREAT LAKES TONIGHT THROUGH
SUNDAY AND SPREAD CLOUD COVER AND A FEW WIDELY SCATTERED LIGHT
SHOWERS ACROSS THE REGION...ALTHOUGH THERE WILL BE PLENTY OF RAIN
FREE TIME AS WELL. TEMPERATURES WILL SURGE TO WELL ABOVE AVERAGE
AGAIN SUNDAY AND MONDAY. RAIN WILL BECOME MORE WIDESPREAD MONDAY
NIGHT AND TUESDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES ACROSS THE
REGION. WARM TEMPERATURES ARE EXPECTED TO LAST THROUGH THE MIDDLE OF
NEXT WEEK BEFORE A TURN TOWARDS COLDER AND MORE WINTRY WEATHER BY
THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
THE LATEST SURFACE MAP SHOWS LOW PRESSURE CENTERED OVER WISCONSIN
WITH ITS ASSOCIATED WARM FRONT EXTENDING ACROSS SOUTHERN MICHIGAN TO
SOUTHERN NEW YORK STATE. A MOSAIC OF LOCAL AND UPSTREAM RADARS STILL
SHOW THE BEST ORGANIZED PCPN IN PLACE OVER MICHIGAN WHERE THERE IS
MORE FAVORABLE UPPER LEVEL SUPPORT IN THE VICINITY OF THE WELL
DEFINED SHORT WAVE.

ACROSS OUR CWA...SPOTTY RAIN SHOWERS ARE DEVELOPING ALONG THE WARM
FRONT...BUT MOST OF THE PCPN IS EVAPORATING BEFORE REACHING THE
GROUND DUE THE PRESENCE OF RATHER DRY AIR IN THE LOWEST 8K
FEET...PER 00Z KBUF AND KALY SOUNDINGS. AS THE ATMOSPHERE MOISTENS
OVERNIGHT...MORE OF THE LIGHT RAIN WILL REACH THE GROUND AS IT
SPREADS SLOWLY TO THE EAST AND REACHES AREAS EAST OF LAKE ONTARIO
TOWARD DAYBREAK. STILL LOOKS LIKE THE BULK OF THE PCPN WILL FALL AS
RAIN AS TEMPERATURES SLOWLY RISE...BUT WILL HAVE TO KEEP A CLOSE EYE
ON AREAS EAST OF LAKE ONTARIO WHERE PCPN COULD BEGIN AS A
MIX OF LIGHT SNOW AND SLEET IF THE RAIN ARRIVES SOONER THAN
EXPECTED.

ON SUNDAY...WARM ADVECTION AND ISENTROPIC UPGLIDE WILL CONTINUE TO
BE THE PRIMARY FORCING MECHANISM FOR ASCENT AS THE UPPER LEVEL
TROUGH CONTINUES TO PUSH NORTH INTO CANADA. RAINFALL AMOUNTS WILL BE
LIGHT...WITH JUST A TRACE TO A FEW HUNDREDTHS IN MOST LOCATIONS.
WITH THIS IN MIND...WILL MAINTAIN CHANCE POPS FOR MEASURABLE PCPN
ACROSS MOST OF THE AREA.

THE BOUNDARY LAYER SHOULD BE WARM ENOUGH ON SUNDAY TO SUPPORT ALL
RAIN FROM OSWEGO COUNTY WESTWARD. THE EXCEPTION WILL BE ACROSS
THE NORTH COUNTRY WHERE THE NAM AND GFS FORECAST LOW LEVEL
CONVERGENCE TO INCREASE ALONG THE RETREATING FRONTAL ZONE SUNDAY
MORNING...SUPPORTED BY A BETTER ORGANIZED LOW LEVEL JET. THIS
SHOULD PRODUCE ENOUGH ISENTROPIC UPGLIDE TO ALLOW A SHIELD OF MORE
ORGANIZED LIGHT PRECIP TO DEVELOP DURING THE MORNING ACROSS
PORTIONS OF JEFFERSON AND LEWIS COUNTY...SPREADING NORTHEAST INTO
THE SAINT LAWRENCE VALLEY. NEAR LAKE ONTARIO EXPECT TEMPS TO BE
WARM ENOUGH FOR ALL RAIN...BUT ENOUGH COLD AIR MAY REMAIN TRAPPED
ACROSS PORTIONS OF NORTHERN AND EASTERN JEFFERSON AND EASTERN
LEWIS COUNTY TO ALLOW FOR A WINTRY MIX OF SNOW...SLEET...AND
FREEZING RAIN AT THE ONSET. INCREASING SOUTHERLY DOWNSLOPE WINDS
SHOULD ALLOW TEMPS TO RISE ABOVE FREEZING BY EARLY AFTERNOON.
EXPECT SNOW AMOUNTS OF LESS THAN A HALF INCH IN A FEW SPOTS...AND
PERHAPS A VERY LIGHT GLAZE OF ICE IN A FEW SPOTS. GIVEN THE SHORT
DURATION AND ONLY SMALL PIECES OF TWO COUNTIES BEING
AFFECTED...WILL HOLD OFF ON ANY HEADLINES FOR NOW.

TEMPERATURES WILL SOAR ON SUNDAY ACROSS MUCH OF THE AREA AS THE WARM
FRONT LIFTS NORTH OF THE AREA AND ALLOWS 850MB TEMPS TO RISE TO
AROUND +4C. SOUTHERLY DOWNSLOPE WINDS WILL GIVE AN ADDED BOOST...
WITH AREAS FROM THE LAKE ERIE SHORE TO NIAGARA FRONTIER EAST TO
ROCHESTER MAKING IT INTO THE LOW TO MID 50S. EXPECT MID TO UPPER 40S
ACROSS THE INTERIOR SOUTHERN TIER AND FINGER LAKES...WITH ONLY THE
NORTH COUNTRY STUCK IN THE 30S. IT WILL BECOME A LITTLE WINDY AS
WELL...WITH WINDS GUSTING INTO THE 30-35 MPH RANGE ESPECIALLY IN
DOWNSLOPE AREAS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
SUNDAY NIGHT INTO EARLY NEXT WEEK OUR WEATHER WILL REMAIN UNSETTLED
FEATURING TWO ROUNDS OF RAIN WITH TEMPERATURES 10 TO 15 DEGREES
ABOVE NORMAL AND ENDING WITH SOME SNOW POSSIBLE ON TAIL END AS
COOLER AIR ARRIVES. THE COMPLEX SYSTEM RESPONSIBLE FOR THIS IS AN
OCCLUDED SURFACE LOW PRESSURE THAT WILL BE CENTERED NEAR NORTHERN
MICHIGAN SUNDAY NIGHT. AN OCCLUDED FRONT WILL RUN EAST FROM THE LOW
TO NEAR LAKE HURON THEN SPLITTING AT A TRIPLE POINT WITH A WARM
FRONT EXTENDING FURTHER EAST TO LAKE ONTARIO AND A COLD FRONT
EXTENDING SOUTHWEST FROM THE TRIPLE POINT ACROSS THE OHIO VALLEY TO
ANOTHER SURFACE LOW DEVELOPING NEAR THE THE LOWER MISSISSIPPI RIVER
REGION. THE POSITIONING OF THESE FEATURES PLACES WESTERN NY IN THE
WARM SECTOR OF THE STORM WITH WARM SOUTHERLY FLOW AND SCATTERED
RAIN SHOWERS BEHIND THE FRONT WHILE PORTIONS OF THE NORTH COUNTY
WILL SEE STEADIER RAIN TAPERING TO SCATTERED SHOWERS AS THE
WARM FRONT LIFTS NORTH OF LAKE ONTARIO.

TEMPERATURES SUNDAY NIGHT WILL BE WARM ENOUGH TO SUPPORT MAINLY
PLAIN RAIN...EXCEPT SOME NON-ACCUMULATING SNOW OR SLEET MAY MIX
IN EARLY ACROSS THE TUG HILL AND PORTIONS OF LEWIS COUNTY WHERE
TEMPERATURES MAY TOUCH THE LOW 30S. OTHERWISE...MID 40S ARE EXPECTED
ACROSS WNY WITH MID TO UPPER 30S EAST OF LAKE ONTARIO. THE SOUTHERLY
FLOW OVERNIGHT AND CLOUD COVER WILL KEEP TEMPERATURES NEARLY STEADY
TO SLOWLY RISING INTO MONDAY MORNING. THROUGH THE DAY MONDAY WE WILL
SEE THE LOW OVER MICHIGAN FILL AND DISSIPATE WHILE THE LOW OVER THE
LOWER MISSISSIPPI RIVER VALLEY LIFTS NORTH TO OHIO ALONG THE FRONT
AND DEEPENS IN RESPONSE TO A SIGNIFICANT SHORTWAVE DIGGING THROUGH
THE BASE OF A CENTRAL US TROUGH. WITH THE FORECAST AREA IN BETWEEN
THE WARM FRONT TO THE NORTH AND THE SURFACE LOW APPROACHING FROM THE
SOUTH EXPECTING LOWER CHANCES FOR JUST SCATTERED LIGHT RAIN SHOWERS
THROUGH MONDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL WITH PORTIONS
OF WNY SEEING LOW TO POSSIBLY MID 50S WHILE THE NORTH COUNTY RISING
INTO THE LOW TO MID 40S.

THE NEXT LOW TO APPROACH THE REGION ON MONDAY NIGHT WILL BRING MORE
LIKELY PROBABILITIES FOR STEADY RAINFALL AS IT FURTHER DEEPENS AND
LIFTS FROM OHIO NORTHEAST INTO WESTERN NY BY TUESDAY MORNING.
TEMPERATURES OVERNIGHT WILL AGAIN REMAIN NEARLY STEADY THROUGH AT
LEAST THE FIRST HALF OF THE NIGHT THEN EVAPORATIONAL COOLING WITH
THE RAIN ALONG WITH BREEZY WINDS MAY COOL TEMPS THE SECOND HALF OF
THE NIGHT DOWN A FEW DEGREES INTO THE UPPER 30S TO LOWER 40S.

THE GFS AND ECMWF MODELS THEN REMAIN CONSISTENT ON HAVING THE LOW
CENTER TRANSITION TO THE SOUTHERN NEW ENGLAND COAST AND LIFT NORTH
TO SOUTHERN MAINE THROUGH TUESDAY. ONCE THIS TRANSITION OCCURS WE
WILL FINALLY BEGIN TO SEE A COOLER CHANGE IN OUR WEATHER WITH WINDS
VEERING FROM SOUTH AROUND TO NORTHWEST AS THE LOW SHIFTS EAST. THIS
OPENS UP THE COLDER AIR TO BEGIN TO DRAIN DOWN ACROSS NEW YORK FROM
CANADA. TEMPERATURES WILL FALL THROUGH MUCH OF THE DAY FROM THE LOW
40S TO MID TO LOW 30S BY THE EVENING. ANY LINGERING SYNOPTIC
MOISTURE WILL HAVE A SHORT WINDOW FOR RAIN SHOWERS TO MIX WITH OR
CHANGE OVER TO SOME SNOW THROUGH TUESDAY AFTERNOON AND EVENING
BEFORE DRIER AIR AND UPPER LEVEL RIDGING ARRIVES AND CUTS OFF
PRECIPITATION. LAKE INDUCED INSTABILITY LOOKS TO BE TOO LOW FOR MUCH
OF ANY LAKE RESPONSE AS 850 MB TEMPS WILL ONLY LOWER TO AROUND -4 TO
-6C TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
LATE NEXT WEEK INTO THE WEEKEND MODELS CONTINUE TO SHOW ANOTHER
STORM SYSTEM TO DEVELOP AND LIFT TOWARD NEW YORK. THERE ARE STILL
LARGE DIFFERENCES BETWEEN THE GFS AND ECMWF IN THE TIMING AND TRACK
OF THIS SYSTEM WHICH WILL NEED TO BE WORKED OUT OVER THE COMING
DAYS. THROUGH WEDNESDAY AND WEDNESDAY NIGHT UPPER LEVEL RIDGING AND
SURFACE HIGH PRESSURE WILL BRING A BRIEF PERIOD OF DRY BUT FAIRLY
CLOUDY WEATHER. ACROSS THE WESTERN US A VIGOROUS DISTURBANCE IN THE
UPPER FLOW WILL DIG A DEEP TROUGH ACROSS THE SOUTHERN ROCKIES WITH A
COLORADO LOW FORMING OVER THE CENTRAL PLAINS AND LIFTING TOWARD THE
GREAT LAKES.

THE DIFFERENCES IN HOW THE MODELS HANDLE THIS LOW LEAD TO LOWER
CONFIDENCE ON TRYING TO PIN DOWN ITS TRACK AND ASSOCIATED IMPACTS ON
THE FORECAST AREA. TWO POSSIBLE SCENARIOS ARE A TRACK FROM THE
CENTRAL GREAT LAKES THURSDAY TO SOUTHERN QUEBEC BY SATURDAY AS THE
12Z GFS SHOWS...CLIMATOLOGICALLY A TRACK FAVORING HIGH WINDS... OR A
TRACK FROM NEAR MICHIGAN THURSDAY EAST ACROSS NY THEN TRANSFERRING
OFF THE NEW ENGLAND COAST BY SATURDAY LIKE THE 12Z ECMWF SHOWS.
BASED ON THE DIFFERENCES WENT WITH A BLEND OF THESE OPERATIONAL
MODELS AND HPC GUIDANCE FOR TEMPERATURE AND PRECIPITATION FORECASTS.
THIS KEEPS A RANGE OF PRECIPITATION CHANCES BEGINNING THURSDAY AS
SOME RAIN THEN INCREASING THROUGH FRIDAY WITH A CHANGEOVER TO SNOW.
TEMPERATURES WILL BE COOLER WEDNESDAY AND THURSDAY
THAN EARLIER IN THE WEEK BUT STILL RUNNING A FEW DEGREES ABOVE
NORMAL.

THE COOL DOWN LOOKS TO TAKE PLACE FRIDAY INTO SATURDAY WITH BOTH
MODELS SHIFTING THE LOW EAST OF THE FORECAST AREA AND SETTING UP
SOME UPPER LEVEL TROUGHINESS OVER THE LAKES. THE GFS IS MORE
PROGRESSIVE WITH THE SURFACE LOW AND COLD AIR SHOWING A ZONAL FLOW
DEVELOPING NEXT WEEKEND WHILE THE ECMWF KEEPS TROUGHINESS OVER THE
LAKES THROUGH CHRISTMAS. THE ECMWF SOLUTION WOULD YIELD BETTER
CHANCES FOR ACCUMULATION SNOWS INCLUDING FAVORABLE MOISTURE AND
WINDS FOR LAKE EFFECT WHILE THE GFS FAVORS SNOW MAINLY JUST THROUGH
SATURDAY AND DRYING OUT INTO SUNDAY. THE FORECAST INCLUDES CHANCES
OF SNOW WITH HIGHER POPS ALONG THE LAKES FOR FRIDAY INTO SATURDAY TO
SORT OF BLEND THE TWO MODEL SOLUTIONS.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
VFR CLOUDS WILL CONTINUE TO SPREAD EAST ACROSS THE AREA DURING THE
EARLY MORNING HOURS AS MOISTURE INCREASES AHEAD OF AN APPROACHING
WARM FRONT. MOST OF THE SPOTTY PCPN THAT IS ASSOCIATED WITH THE
FRONT WILL FALL AS LIGHT RAIN SHOWERS WEST OF JEFFERSON COUNTY. EAST
OF LAKE ONTARIO...THE AIR WILL BE DRY ENOUGH TO SUPPORT VIRGA
INITIALLY...BUT SOME LIGHT SNOW IS POSSIBLE VCNTY KART IF THE PCPN
REACHES THE GROUND SOONER THAN EXPECTED. AS THE LOWER LEVELS
CONTINUE TO WARM AND THE MOISTURE INCREASES...ANY PCPN THAT DOES
FALL AT THE TAF SITES SHOULD BE MAINLY IN THE FORM OF RAIN AFTER 12Z
SUNDAY. BECAUSE THE PCPN IS EXPECTED TO BE FAIRLY LIGHT...NO
RESTRICTIONS TO CIGS OR VSBYS ARE EXPECTED.

EXPECT MORE OF THE SAME ON SUNDAY WITH WIDELY SCATTERED SHOWERS
POSSIBLE WEST OF THE NORTH COUNTRY. EXPECT MAINLY VFR CONDITIONS TO
PREVAIL. THE POSSIBLE EXCEPTION TO THIS GENERAL TREND WILL BE AT
KJHW WHERE INCREASING LOW LEVEL MOISTURE ASSOCIATED WITH THE
SOUTHERLY FLOW COULD RESULT IN MVFR CIGS BY MID MORNING. THE SHOWERS
MAY BECOME A BIT MORE STEADY EAST OF LAKE ONTARIO. THIS MAY RESULT
IN MVFR CIGS VCNTY KART DURING THE AFTERNOON.

ALSO EXPECT LLWS AT ALL TAF SITES TONIGHT AS A LOW LEVEL JET TRACKS
EAST ACROSS THE AREA. LLWS MAY LINGER AT KART THROUGH SUNDAY
AFTERNOON.

OUTLOOK...
MONDAY...VFR WITH A CHANCE OF A PASSING SHOWER.
TUESDAY...MVFR/IFR WITH RAIN LIKELY.
WEDNESDAY...MAINLY VFR.
THURSDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
MODERATE EASTERLIES WILL CONTINUE TO PRODUCE SMALL CRAFT ADVISORY
CONDITIONS ON THE WEST HALF OF LAKE ONTARIO THROUGH LATE TONIGHT
BEFORE WINDS VEER AROUND TO THE SOUTH. THESE SOUTH WINDS WILL
INCREASE INTO THE 20-25 KNOT RANGE FIRST ON LAKE ERIE LATE THIS
EVENING...THEN ON THE EAST HALF OF LAKE ONTARIO LATE TONIGHT THROUGH
SUNDAY. THIS WILL BRING SMALL CRAFT ADVISORY WINDS TO BOTH LAKES...
ALTHOUGH THE OFFSHORE WINDS WILL PUSH THE GREATER WAVE ACTION INTO
CANADIAN WATERS.

WINDS WILL GRADUALLY DIMINISH SUNDAY NIGHT FROM WEST TO EAST AS THE
PRESSURE GRADIENT RELAXES.

&&

.CLIMATE...
THIS DECEMBER HAS SEEN WELL BELOW NORMAL SNOWFALL THROUGH MID-MONTH
AT BOTH THE BUFFALO (0.3 INCH) AND ROCHESTER (0.1 INCH) CLIMATE
SITES. LOOKING BACK THROUGH SNOWFALL RECORDS OF THE LATEST
DATES TO RECEIVE ONE INCH OF SNOWFALL...THIS DECEMBER IS NOT YET
RECORD BREAKING.

HERE IS A LIST OF THE TOP THREE LATEST DECEMBER DATES OF SNOWFALL
TOTALING ONE INCH FOR DECEMBER AT THE CURRENT MEASURING SITES FOR
BUFFALO AND ROCHESTER.

            BUFFALO (KBUF)      ROCHESTER (KROC)
               SINCE 1939          SINCE 1921

LATEST INCH DEC. 24TH 1967      DEC. 23RD 1967

2ND LATEST  DEC. 22ND 1998      DEC. 21ST 1939

3RD LATEST  DEC. 19TH 1948      DEC. 19TH 1928

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST SUNDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 3 AM TO 4 PM EST SUNDAY FOR
         LOZ043.
         SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR LOZ042.
         SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 4 AM EST MONDAY
         FOR LOZ044-045.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/TJP
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...TJP
MARINE...HITCHCOCK
CLIMATE...SMITH
Hazardous weather outlook, Dec 15, 3:01 PM EST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
301 PM EST SAT DEC 15 2012

NYZ007-008-162015-
JEFFERSON-LEWIS-
301 PM EST SAT DEC 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTRY MIX OF LIGHT SNOW...SLEET...AND FREEZING RAIN IS POSSIBLE
SUNDAY MORNING THROUGH EARLY AFTERNOON ACROSS PORTIONS OF THE
NORTH COUNTRY. THE WINTRY MIX IS MOST LIKELY ALONG THE SAINT
LAWRENCE RIVER AND ACROSS NORTHEAST JEFFERSON AND EASTERN LEWIS
COUNTY. ANY SNOW ACCUMULATION WILL BE VERY LIGHT...WITH LESS THAN
AN INCH IN A FEW SPOTS. A LIGHT GLAZE OF ICE IS ALSO POSSIBLE. THE
MIX WILL BE SHORT LIVED...CHANGING TO ALL RAIN BY EARLY SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>006-010>014-019>021-085-162015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
301 PM EST SAT DEC 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-162015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
301 PM EST SAT DEC 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

Nearby

Winter Weather Advisories in New York, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.